Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Characterizations of $ C\sp{\ast} $-algebras. II


Author: T. W. Palmer
Journal: Trans. Amer. Math. Soc. 148 (1970), 577-588
MSC: Primary 46.65
DOI: https://doi.org/10.1090/S0002-9947-1970-0262842-0
MathSciNet review: 0262842
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] H. F. Bohnenblust and S. Karlin, Geometrical properties of the unit sphere of Banach algebras, Ann. of Math. (2) 62 (1955), 217-229. MR 17, 177. MR 0071733 (17:177a)
  • [2] P. Civin and B. Yood, The second conjugate space of a Banach algebra as an algebra, Pacific J. Math. 11 (1961), 847-870. MR 26 #622. MR 0143056 (26:622)
  • [3] M. M. Day, Normed linear spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete, Heft 21, Academic Press, New York and Springer-Verlag, Berlin, 1962. MR 26 #2847.
  • [4] J. Dixmier, Les $ {C^ \ast }$-algèbres et leurs représentations, Gauthiers-Villars, Paris, 1964. MR 30 #1404. MR 0171173 (30:1404)
  • [5] R. V. Kadison, A representation theory for commutative topological algebra, Mem. Amer. Math. Soc. No. 7 (1951). MR 13, 360. MR 0044040 (13:360b)
  • [6] G. Lumer, Semi-inner-product spaces, Trans. Amer. Math. Soc. 100 (1961), 29-43. MR 24 #A2860. MR 0133024 (24:A2860)
  • [7] T. W. Palmer, Unbounded normal operators on Banach spaces, Thesis, Harvard Univ., Cambridge, Mass., 1965.
  • [8] -, Characterizations of $ {C^ \ast }$-algebras, Bull. Amer. Math. Soc. 74 (1968), 538-540. MR 36 #5709. MR 0222659 (36:5709)
  • [9] A. L. T. Paterson, Isometries between $ {B^\ast}$-algebras, Proc. Amer. Math. Soc. 22 (1969), 570-572. MR 0246137 (39:7443)
  • [10] A. L. Peressini, Ordered topological vector spaces, Harper & Row, New York, 1967. MR 37 #3315. MR 0227731 (37:3315)
  • [11] C. E. Rickart, General theory of banach algebras, Van Nostrand, Princeton, N. J., 1960. MR 22 #5903. MR 0115101 (22:5903)
  • [12] B. Russo and H. A. Dye, A note on unitary operators in $ {C^ \ast }$-algebras, Duke Math. J. 33 (1966), 413-416. MR 33 #1750. MR 0193530 (33:1750)
  • [13] I. Vidav, Eine metrische Kennzeichnung der selbstadjungierten Operatoren, Math. Z. 66 (1956), 121-128. MR 18, 912. MR 0084733 (18:912a)
  • [14] J. P. Williams, Spectra of products and numerical ranges, J. Math. Anal. Appl. 17 (1967), 214-220. MR 34 #3341. MR 0203491 (34:3341)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.65

Retrieve articles in all journals with MSC: 46.65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0262842-0
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society